It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hello, I am new to this group, but I have been lurking for about a week.

Long story short... I was injured on September 1st and ended up with 3 bulging discs and a bone spur at the C5-C7 level in my neck. I'm not going to tell you how I got injured because you may hurt yourself laughing, but I experienced a new level of pain that I never thought a person could achieve. Breaking my foot or ripping the ligaments in my ankle when it was bent backwards lost their level 10 position and dropped to a level 4 pain. I spent 6 weeks in bed and was put on Lyrica (50 mg/day - I increased to 150 mg/day), Cymbolta (60 mg), Skelaxin (800 mg 3x/day), and good ole Percocet (10/325 4x/day, but increased to 6x/day).

Four months later I woke up one day pain free. Go figure!! Don't know why, but I'm not complaining!!! I still have nerve problems, but no pain. I started tapering down off of most of the drugs about a week afterward once I was sure it wasn't some sort of fluke or I found out that I was dreaming. I keep taking the Lyrica because it stops the ringing in my ears (cool unexpected side effect), also I'm still taking the Cymbolta, because it makes the assh*les in the world more tolerable. I stopped the Skelaxin completely and for the last 3+ weeks I have been down to one Percocet a day. Even at the one-a-day level, I'm having moderate withdrawal symptoms throughout the day and especially at night (extreme chills, goosebumps, anxiety and agitation, hot flashes where I sweat in buckets, stomach muscle shivers and contractions (these are the most annoying) and involuntary leg movements).

Not realizing what I was doing and w/o doctor's advice, last week I tried going cold turkey and spent the worst 50 hours of my life! I broke after 50 hours and went back on the Percocet. Yesterday the Pain Management doctor told me that he doesn't handle [I]long term pain management[/I] and he basically said I was on my own when I asked about what I could do about my withdrawal symptoms (that should be criminal!). I absolutely dread going back into the withdrawal stage, but I know I will eventually [B][U]have[/U][/B] to do it. So, I'm at Day Zero and trying for Day One.

The best part is I have full support from my wife and family once I do decide to detox. My wife helped me during my 50 hour episode and gave up sleep after working an 11 hour day to help me cope with the withdrawals. I don't want to put her through that if I can help it.

Questions, questions, questions! Boy, do I have questions. The biggest question I have is what are the physical/physiological/psychological dangers of going cold turkey other than the [U]extreme[/U] discomfort, massive mental and physical craving and my inability to climb walls adequately? Is there anything dangerous that I need to be aware of? Are people capable of going from 10 mg/day of Oxycodone to 0 mg/day, or am I kidding myself thinking it's achievable? The various drug councilors that I talked to yesterday, as well as my family doctor recommend tapering down even further before I try to drop it completely. Will the withdrawals be any less severe going to 0 mg from 2.5 mg or 1.25 mg? Or, will the withdrawals be basically the same? My HMO plan wanted me to do the 5-day, in-house detox, but I'm sure they are talking about using Suboxone as a substitute and I'm not going that route if I can help it. Any help or education would be greatly appreciated. Sorry for the long post - I love to write. :-) Thanks!
Well, I met my goal yesterday and I barely made it to the 28 hour mark. 22 hours after my last tapering down pill I was sleeping and suddenly woke up from a dead sleep, jumped out of bed in full [I]crave[/I] mode. I had all of the mental and physical withdrawal symptoms in full blown mode, as well. I started my walking routine around the house.

My wife woke up and asked how I was doing and I didn't have to answer because she saw it. She just had an operation three days ago and she's my number one priority right now making sure she's taken care of. Of course, the doctor put her on Percocet also. :-( She needed to get up and I helped her and then she started walking with me. She feels that the walking helps her deal with the surgery pain. She is also very conservative on taking the Percocet pills. So we walked around the house together, her with her pillow tucked against her stomach, walking and talking. If a peeping tom looked in our window he would think we were crazy. My wife realizes now after her surgery, other people don't know what you are going through until they have experienced it themselves. We talked about [I]smith9[/I] and the comments she made about dying and she told me that even though she didn't know who this person was, she was praying for her.

Since I have so much idle time on my hands (while walking), I think a lot. I found out that the cravings lasts between 45 minutes to 1 hour, so I try to stay busy during those time periods. Lately, I spend it mostly on this forum reading about other people's dependencies. Once the physical withdrawals begin though, stay with me until I take another pill. So, I'm Day 2 into my tapering down. I'm going to stick to my 28 hour goal for the time being before bumping it up to 30 hours. It totally screws up my life's schedule, but I'm not working right now, so going to bed at 6AM isn't hurting me too much.

Since I'm completely new at this whole thing, I learn more and more each day, especially from the people on this forum. [B]This[/B] is my support group. When I was placed on Percocet for my pain, I was totally naive about the complications once I needed to stop taking them. That part was never explained to me, but when you are in excruciating pain you don't care. If the doctor said rubbing dog crap on my neck would ease the pain I would have followed my dog around the backyard waiting for a fresh load. You just don't care other than relieving the pain! One day my wife and I were shopping about the time I started tapering down off of the 60 mg/day dose and I told her that I needed to go home. Once I got home, she went back to shopping again for about another hour. I was cold and shaking, so I went to bed under the covers and quilt. I don't really recall the whole incident, but I do remember thrashing my head back and forth. When my wife got home, the dog met her at the door and immediately walked fast to the bedroom, basically telling my wife to follow. He knew that something was wrong. I heard her say, "Are you alright honey?" and I came out of whatever state I was in. I now know that I had experienced my first withdrawal and I was totally baffled by what had just happened. I didn't even tell her what I thought I just had experienced. I still didn't know anything about the drug I was taking.

The withdrawals started coming more frequently and more severe, even though I was still taking moderate doses of Percocet. I got down and stayed at 10 mg/day for a few weeks, fighting daily withdrawals, when I realized I needed help. The doctor that put me on Percocet just turned his back - sorry - no help! I turned to my family doctor for help and he is willing to help me slowly get off of the drugs. He was ready to write me another lower dose script. I'm just more aggressive about it and that was why I posted in my original post about going from 10 mg/day to 0mg/day. I've subsequently determined from the people on this forum, that I need to taper down further before jumping off the cliff. Thanks for everyone's support!! Again, sorry for the long post - I STILL like to write :-)





All times are GMT -7. The time now is 05:21 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!